Health knowledge made personal
Join this community!
› Share page:

Can I take acetaminophen if I'm on antibiotics?


Posted by Be Well

Can I take acetaminophen if I'm on antibiotics?
 
Answers (1)
Sort by: Newest first | Oldest first

Sometimes, an infection may cause you pain and discomfort. Although antibiotics will help to clear your infection, they will rarely provide you with any pain relief. You may therefore want to take some kind of painkilling medication ( analgesic) to help relieve your symptoms.

Paracetamol is one of the safest painkillers, and rarely causes side effects. It is safe to use acetaminophen at the same time as taking antibiotics. Taking the two medicines at the same time should not cause any problems.

However, you must make sure that you carefully follow the dosage instructions provided by the manufacturer for both your antibiotics and the acetaminophen. If you're still in significant pain after taking acetaminophen, contact your doctor.

The only antibiotic which is an exception to this rule is isoniazid. This antibiotic is used to treat tuberculosis (an infection which primarily affects the lungs). A small number of reports suggest that taking this antibiotic with acetaminophen may increase the risk of liver damage. You should always consult your doctor before taking acetaminophen with this antibiotic. Children should never be given acetaminophen while being treated with isoniazid.

Children who are under 16 years of age should not take aspirin.

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: